It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Hi all, I am 32 year old female, had a Berkely heart profile last year which revealed high Lp(a)-42, high homocystiene, my LDL was 130, HDL=100 however the good wasn't the great kind so I started Niaspan 500mg 9/09 and increased it to 1g around Nov/09 and have had minimal flushing problems on occasion. Around 2/13 I broke out with a rash, started on my back, upper chest, stomach and it was SEVERE itching. Stopped Niaspan about 4 days later however rash persisted for another 10 days then resolved. Saw the doctor who did not suggest doing any safety labs and said it looked like "hot tub rash" to her. I have not started back on the Niaspan however I think I am going to try going back on 500mg (while at work, I work in a medical office) as I'm afraid this was an allergic reaction and I'm quite scared of taking it again and having an even worse allergic reaction. I really am not ready to start a statin, even though my doctor wanted me initially on Crestor and after my research I objected and wanted to try niaspan first which brought my LDL down to 100, TRGs down to 45, and Lp (a) to 15, it was around 42 prior to niaspan. I'm just wondering if anyone else has had a persistent rash (not just flushing) but a rash that lasted this long with Niaspan, sorry for the long post.





All times are GMT -7. The time now is 03:45 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!